Flash Flood, Orange
- When
- May 29, 3:20 AM CST to 5:30 AM CST
- Where
- Orange County, Vidor
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.121, -93.894 (the zone’s center; the record gives no point)
Over 3 feet of water covered the Highway 105 underpass at I-10. Other area roads have water covering them.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Over 3 feet of water covered the Highway 105 underpass at I-10. Other area roads have water covering them.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 29, 1:54 AM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 AM CDT MON MAY 29 2006 .DISCUSSION...VIGOROUS CONVECTIVE CLUSTER CURRENTLY OVER SOUTHEAST TEXAS PRIMARILY ALONG INTERSTATE 10 SOUTH INTO THE NEAR COASTAL WATERS. THUNDERSTORMS PRIMARILY ASSOCIATED WITH STRONG LOW LEVEL CONVERGENCE WELL DEPICTED BY MSAS IN THIS AREA. STEADY STATE NATURE OF CONVERGENCE ZONE PRODUCING SOME COPIOUS AMOUNTS OF RAINFALL...NEAR 5 INCHES PER DD6 OBSERVATIONS OVER NORTHWEST JEFFERSON COUNTY. ACCORDINGLY...AN URBAN AND SMALL STREAM ADVISORY HAS BEEN ISSUED. EVENING LCH SOUNDING SHOWING PRECIPITABLE WATERS AT 1.91 INCHES NEAR 50 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. WITH CONVECTIVE/TRIGGER TEMPERATURES IN THE LOW TO MID 80S...WEAKNESS/TROFFING ALOFT AND CONTINUED HIGH PWS...WILL CARRY LIKELY POPS ACROSS THE AREA TODAY. HAVE INCLUDED...HEAVY RAINFALL POTENTIAL...IN THE ZONES WITH STORM MOTION PROGGED AT 10 KNOTS OR LESS. RAIN CHANCES REMAIN HIGH MOVING INTO TUESDAY WITH A SIMILAR PATTERN REMAINING IN PLACE. SOME DIMINISHING OF RAIN CHANCES FOR THE REMAINDER OF THE WEEK AS MODELS CONSISTENT IN BRINGING IN SOME MID/UPPER LEVEL DRYING. POSSIBLE FROPA OVER THE WEEKEND. && .AVIATION...CONSIDERABLE SHOWER AND THUNDERSTORMS ACTIVITY CAN BE EXPECTED TODAY ACROSS THE REGION WITH THE ASSOCIATED MVFR/IFR CEILINGS. && .MARINE...LIGHT TO MODERATE WINDS WILL CONTINUE OVER THE NORTHWEST GULF WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 71 85 71 / 70 40 60 30 KBPT 87 73 85 72 / 70 40 60 30 KAEX 86 69 87 69 / 70 40 60 30 KLFT 87 71 86 70 / 70 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CDT SUN MAY 28 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-291045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 542 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WHILE HIGH PRESSURE WILL PREVAIL AT THE SURFACE TODAY AND TONIGHT...AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE NORTHEAST TO THE SABINE RIVER AREA AT SUNSET THIS EVENING. THE APPROACH OF THE UPPER LEVEL DISTURBANCE WILL PRODUCE UNSTABLE CONDITIONS IN AN ATMOSPHERE WHERE LOW LEVEL MOISTURE WILL BE ABUNDANT. THIS WILL ALLOW THE PRODUCTION OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY DURING DAYTIME TODAY. A FEW SEVERE STORMS COULD DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY BUT CHANCES OF RAIN SHOULD DIMINISH BY TUESDAY. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING TODAY OR MONDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1040 PM CDT SUN MAY 28 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-291700- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1040 PM CDT SUN MAY 28 2006 ...WET AND WILD MEMORIAL DAY HOLIDAY POSSIBLE... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN AND CENTRAL LOUISIANA AND SOUTHEAST TEXAS FOR MEMORIAL DAY. SOUTHERLY WINDS HAVE BROUGHT A DEEP LAYER OF GULF MOISTURE OVER THE AREA. THIS MOISTURE...COMBINED WITH AN UPPER LEVEL LOW...HAVE RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA DURING THE WEEKEND. THIS ACTIVITY WILL INCREASE THROUGH MONDAY AFTERNOON AS THE UPPER LOW SITS OVER THE AREA. GUSTY WINDS...VERY HEAVY RAINS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. ANYONE INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR THE WEATHER AND BE PREPARED TO MOVE TO A SAFE PLACE. BOATERS WHO PLAN TO GO OUT ON AREA LAKES OR THE COASTAL WATERS SHOULD ALSO BE PREPARED TO SEEK SAFE HARBOR AS THESE STORMS CAN DEVELOP RAPIDLY. UPDATES ON THE WEATHER CAN BE FOUND ON OUR WEBSITE AT WWW.SRH.NOAA.GOV/LCH...OR BY LISTENING TO NOAA WEATHER RADIO OR LOCAL MEDIA. LOCKWOOD/KUYPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1252 AM CDT MON MAY 29 2006 TXZ201-215-216-290700- HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LUMBERTON...BEAUMONT/PORT ARTHUR... ORANGE 1252 AM CDT MON MAY 29 2006 ...STRONG THUNDERSTORMS IN SOUTHEAST TEXAS... THROUGH 2 AM...STRONG THUNDERSTORMS WILL MOVE NORTH AT 20 MPH ACROSS PORTIONS OF JEFFERSON...ORANGE...AND HARDIN COUNTIES. ONE INTENSE THUNDERSTORM WILL MOVE FROM HAMSHIRE TO CHINA TO SOUR LAKE. ANOTHER FROM PINE FOREST TO THE NORTH SIDE OF BEAUMONT WILL MOVE INTO THE LUMBERTON AND SILSBEE AREAS. THESE THUNDERSTORMS WILL HAVE TORRENTIAL DOWN-POURS...WITH RAINFALL RATES AROUND 2 INCHES PER HOUR CAUSING NEAR ZERO VISIBILITY AND THE POSSIBILITY OF STREET FLOODING. ALSO...EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. RUA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 AM CDT MON MAY 29 2006 TXZ215-290815- JEFFERSON- 222 AM CDT MON MAY 29 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN JEFFERSON COUNTY... AT 218 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING FROM NOME TO CHINA TO HAMSHIRE...EXTENDING SOUTH TO THE COAST...MOVING NORTH AT 15 MPH. OVER 30 CLOUD TO GROUND LIGHTNING STIKES PER MINUTE ARE BEING RECORDED IN THIS AREA. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. RUA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 303 AM CDT MON MAY 29 2006 TXZ181-216-290900- JASPER-ORANGE- 303 AM CDT MON MAY 29 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTH JASPER COUNTY...ORANGE COUNTY... AT 300 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING FROM VIDOR TO PINE FOREST TO EVADALE...MOVING NORTH AT 15 MPH. OVER 20 CLOUD TO GROUND LIGHTNING STIKES PER MINUTE ARE BEING RECORDED IN THIS AREA. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. RUA
The Lake Charles radar (KLCH), 65 km away, was scanning. The volume nearest the first event began at 09:21 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505732.